Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Hi-- I have a quick question for anyone that may have some guidance. I've been on Accutane for about a week and a half. I was started out at 40mg/day, but my second day I had really bad side effects, really tired/sore joints and muscles, not thinking straight, completely exhausted. I called my derm and she told me to go to 1 40mg pill every other day, which I've been doing since.

The side effects died down pretty well-- I still have sore joints but it is much more tolerable and really only in my hips and fingers when I type a lot. I am sore more easily from workouts, but the thinking straight thing has gotten better. I have noticed that I'm not really doing as well with remembering names though....not sure if that is related.

Anyway I called the derm yesterday to report how I was doing and confirm that I should stay on 40mg/every other day. They called back today and left a message telling me to completely stop the Accutane because I shouldn't be going through these side effects, and that they were going to just call in another antibiotic for me to go back on.

I'm really conflicted-- I feel like my side effects are getting better, but I don't want to jeopardize my health after reading the horror stories of permanent damage on these drugs. Has this happened to anyone else? Should I stop Accutane or keep going?

I'm asking my derm to call me to talk on the phone about it but would love any insight any of you have :)

Share this post


Link to post
Share on other sites

Since you are completely exhausted and you have joint pain I think you should stop the workouts. Try fish oil capsules and glucosamine for your joints. Not thinking straight is otherwise known around these parts as 'accutane fog', your not alone in that. I had that during my first course when I was on 80mg a day.

Mention that you are doing better on 40mg every other day and see what he/she says, your dermatologist knows if accutane is right for you better than any of us here. Please don't get taken in by the internet horror stories like I once did, I have more cycstic acne scaring because of those.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×